Write a review

Dysport Side Effects, Eyelid Dropped - San Diego, CA

A week after I got dysport, my left eyelid was...

A week after I got dysport, my left eyelid was dropped. Terrible feeling & look like I have a stroke.

Was this review helpful? 5 others found this helpful

Comments (28)

Sort by

This is so exciting to read because I have been suffering from my eyes being totally destroyed by dysport! Ever since I have gotten this my eyes have been watery, extremely itchy, swollen, spazzing, and painful...This is so scary! I have had to miss many days of work because of this crap...Does anyone know how long these symptoms last?
  • Reply
I am experiencing same things and I had injections 11 days ago. R your symptoms better? I am so scared.
  • Reply
I've always been told that the "droopy eyelid syndrome" is caused by the person injecting you (giving you too many injections near the eyebrow, thus paralyzing too much muscle & lose complete control of eyebrow positioning). My dr will never give me as many Botox injections that I would Like in my forehead because she said this would happen. I like no movement at all in my forehead, but she only allows me to get 26 injections (which leaves me a little bit of eyebrow movement). I guess if you trust your doctor 100% then that's probably not the case. Sorry to hear this happened to you! This makes me hesitant about trying dysport. I just can't seem to make myself stray from trusty ol' Botox!
  • Reply
do not get dysport it will ruin your life
  • Reply
I've had a terrible childhood of crying, worrying and depression making lines between my eyebrows since I can remember as a child and frown lines from crying so much. 60th birthday cruise 2/3/13 and wanted to look renewed. Got a coupon for Restolin but they were sold out but the Dysport was cheaper and available. Then I read the precautions - then I pulled up this site. Although I feel like I will not get my dream gift of getting rid of these childhood memories - I will not go for the Dysport on the word of the majority of you gals and that you wish you never did. So, I'll never meet a man because I look sad and mad all the time. So, who needs him anyway if he goes on appearances...but I wanted this for me so much. OH WELL, just another LET DOWN in my life that I won't do - but in the long run I see myself miserable after getting the Dysport so I guess you gals are a blessing in disguise. It'll be a Happy 60th frown and crying lines and all. Love, DEEDEEFOX
  • Reply
Did you notice any symptoms prior to this happening?
  • Reply
no symptoms just was putting on mascara and looked in mirror WHAM! At first thought was bad allergies, then thought it was from crying (my sweet brother passed away 9 months ago) still can't wear mascara, and the left eyelid is more droopy pushing down on eyelashes...
  • Reply
I have twitching in my right eye three days post injections. I am afraid of droop in the next few days to come.
  • Reply
Think positive it doesn't have to happen to you! My eye twitches when I'm nervous, maybe your just nervous about the whole experience. I am looking at a expensive eyelid surgery which i can't afford don't wish that on anyone.
  • Reply
my eye has been twiching for weeks and swollen for months my eyes are not the same and its been hell.
  • Reply
I am having severe eye tingling and pain and blurred vision on the right eye. My muscle is very tension on the right side above my eye and under eyebrow feels swollen. It started 5 days after and just checks getting worse and today is day 11. Help
  • Reply
I also had Dysport (in July) now my upper eyelids have seriouly dropped. the left more than right one can't even put any eyeliner on Very Very Depressed !! Now what- no nice blue eyes any more, bad enough other things r changing due to age, but always had nice eyes and hair! I spent $500 for one time here in Carmel CA.
  • Reply
I can understand how you would be feeling that time . But it look perfect now.
  • Reply
I have had both Botox and Dysport done for the lines in my forehead numerous times and I actually prefer Dysport to Botox. Sorry to hear you bad results, but the same thing can happen with Botox. Where in SD did you have the injections done?
  • Reply
Thank you for all comments. It took a full month for getting my eyelids back to normal. Eyedrops, sunglasses, patient and Merlot...that's all you need. :)
  • Reply
I also had the terrible injection of Dysport. I had done Botox successfully for 7 yrs. I let my Board Cert. Plastic Doctor talking me into it. On day three my eye lid was drooping 50%, by day seven completely shut. I am now day 10 and still will only open 10% with the aid of very expensive drops. Was it one month from injection of from when the eye was at it's worst droop? I am very depressed and won't go out. Thanks for your help.
  • Reply
The "consistency" of Botox and Dysport are the same. They are the same drug made by two different companies similar to "Advil and Motrin". Eyelid droop or "ptosis" is a side efffect that does occur in approx 2-3% of glabellar injections.
  • Reply
I understand that the active "ingredient" is the same, botulism A - but the units are not equivalent. 10 units of Botox is not the same at 10 units of dysport.
  • Reply
You are correct. The "unit of measurement" of each drug is different.
Dysport comes from Europe ( I explain to my patients that they can imagine the 2.5 units as a centimeter), Botox is from the US (I explain to my patients to imagine it as 1 inch)
When you compare 2.5 cm to 1 inch they are both equivalent in measurement ie. efficacy. The fallacy is that one has to use "more" Dysport. It all depends on the reconstitution of the medication. If Botox is reconstituted with 2.5 ml of Normal Saline and Dysport is reconstituted with the commonly used 3 ml of NS, the same volume (such as 0.01ml) can be injected of either medication to obtain the same results. Dysport actually wears off at a slower rate than does Botox in over 90% of our patients.
  • Reply
You are correct. The "unit of measurement" of each drug is different.
Dysport comes from Europe ( I explain to my patients that they can imagine the 2.5 units as a centimeter), Botox is from the US (I explain to my patients to imagine it as 1 inch)
When you compare 2.5 cm to 1 inch they are both equivalent in measurement ie. efficacy. The fallacy is that one has to use "more" Dysport. It all depends on the reconstitution of the medication. If Botox is reconstituted with 2.5 ml of Normal Saline and Dysport is reconstituted with the commonly used 3 ml of NS, the same volume (such as 0.01ml) can be injected of either medication to obtain the same results. Dysport actually wears off at a slower rate than does Botox in over 90% of our patients.
  • Reply
Do you know of any allergic type reactions to Botox? I had them to Dysport, but I've only tried Dysport and only once. I am trying to decide whether I may have better luck with Botox or if I just can't get this type of treatment at all now. My eyes became weepy and fantastically itchy, especially in the inside corners. My vision was also blurry. I went to an eye doctor and he said I had allergens in my eye and he gave me eye drops for it.
  • Reply
If they are the exact same, how do you explain your comment that one wears off slower than the other? Dysport is known to travel to other parts of the body. I had a horrible experience with it. I believe it was injected incorrectly. I've read if others that had many small injections were as I had only 3. Could it have traveled because of this? If you drop a tiny bit of water in many places it would not travel too far; however, if you pour it on it would. I believe some injectors think it's better to inject a lot in the most muscular place for the best results. My body went into an immune response and I have experienced all the effects of botulisim. I have to wait it out and pray for the least amount of damage.
  • Reply
Hang in there! I had many small injections,and don't know if I would ever do it again. Seeing a eye specialist this Friday for consultation of eyelid surgery. One eye is dropped still
  • Reply
My eyes are ruined by dysport I am so beyond depressed and have missed work they are watery itchy and swollen. And I got the dysport in Jan this year and the past 5 months have been hell trying to recover...Today they are swollen still! So sad!
  • Reply
Sorry to see that you ended up wtih a droopy eye. I hear Dysport is thinner and can spread quicker which can cause it to relax muscles it is not intended to. I was also told by a RN that did mine there is a very small spot along the brow line arch that you need to stay away from when injecting, because if injected there it can flow to other unwanted areas. It takes a while to wear off, so hopefully your eye will be "normal" again soon.
  • Reply